[Complications after perhexiline maleate and amiodarone chlorhydrate treatment in a same patient: hypoglycemia,

Related Experiment Videos

La Semaine Des Hopitaux : Organe Fonde Par L'Association D'Enseignement Medical Des Hopitaux De Paris
|February 18, 1980
PubMed

Insights

A 65-year-old man experienced hyperthyroidism from amiodarone and hypoglycemia with polyneuritis from perhexiline maleate. Drug withdrawal resolved all symptoms, highlighting potential adverse effects.

Area of Science:

  • Cardiology
  • Neurology
  • Endocrinology

Background:

  • A 65-year-old male patient was on long-term amiodarone hydrochloride and perhexiline maleate therapy.
  • The patient presented with constitutional symptoms, fever, neurological issues, and severe hypoglycemia.

Observation:

  • A diagnosis of amiodarone-induced hyperthyroidism was established.
  • Hypoglycemia and polyneuritis were attributed to perhexiline maleate.

Findings:

  • Discontinuation of both amiodarone hydrochloride and perhexiline maleate led to the complete resolution of all patient symptoms.
  • This case highlights the distinct and potentially severe adverse effects of these two medications.

Implications:

  • Clinicians should be vigilant for amiodarone-induced hyperthyroidism and perhexiline maleate toxicity, including hypoglycemia and polyneuritis.
  • Careful patient monitoring and consideration of drug-induced complications are crucial in polypharmacy scenarios.
  • Reviewing complications associated with perhexiline maleate is important for patient safety.

Related Concept Videos